Hello I'm a 24 yr old female and in nursing school. On clinical days I get nervous, I don't know how to interact well with patients or any of the student nurses in my clinical group. All my life I was told I was very shy, quiet I was a loner in grade school. I didn't have friends bc I didn't socialize. I went to a pysch she prescribed me Zoloft 50 mg for social anxiety. I'm worried about the side effects such as suicidal thoughts, and increased anxiety. What if a crazy attack happens when I'm at school? Anyone have a positive experience with Zoloft? I just got the med but I'm scared to take it now. Btw I've never taken any prescription drugs or alcohol. All I've ever wanted in life was to be normal. I want to be able to feel confident and make friends, get a job. I hate this disorder. It's ruining my life.
Zoloft saved my life. I would be so emotionally disregulated with out it, I would not be able to work, or parent well, and I would be anxious and miserable all the the time. It is a valid concern that a small group if people feel worse for a couple weeks before the drug levels in you blood get up to therapeutic dosage. Most people get through that time with no extra problem, and the ones that do get suicidal urges, as long as they ask for help from the doctor at the first signs of them, and let your friends and family know to be on the look out for certain behaviours, in the first two weeks, just hang in there and know that you will feel so so much better soon if you can stay on it for long enough to let it start working.
Remember that it takes weeks to be working fully, so give time to get there. About having a "crazy" attack at school, why do you think that would happen. The Zoloft won't make you have a crazy attack?!
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Oct 2009 • 3 answers
Posted 3 Mar 2011 • 11 answers
Posted 9 Oct 2012 • 8 answers
Posted 11 Sep 2013 • 2 answers
Posted 30 Mar 2016 • 1 answer